Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for itchiness in the anal area

Answered by
Dr.
Dr. Geetika Paul

Dermatologist

Practicing since :2008

Answered : 2609 Questions

default
Posted on Mon, 25 Aug 2014 in Digestion and Bowels
Question: over the past couple months my anal/gooch area has been very itchy especially at night. It sometimes takes me a long time to fall asleep. It feels moist sometimes and often bleeds when I wipe after I go to the bathroom. It does not seem to be a rash there just very sensitive/uncomfortable, every once in a while a bump will come up but disappear a few days later. I thought it could be hemmroids so I tried prep H and I've tried the goldbond itching relief stuff and nothing. I got tested about 3 weeks ago for stds and nothing. I'm very curious as to what the itching, the bleeding when I wipe, and the moisture is? Someone please help I'm too afraid to go to a doctor and have to say all this.
doctor
Answered by Dr. Geetika Paul 1 hour later
Brief Answer:
Apply antifungal agent

Detailed Answer:
Hi

I understand your concern regarding your skin problem and I hope I am able to help you in the same.
The symptoms you have, all point towards a fungal infection called candida.
This infection is quite common in the skin folds of body and can cause maceration of skin leading to moisture and oozing of fluid along with itching and sometimes even bleeding.
I would suggest that you should try an antifungal course for seven to ten days.
First keep the affected area clean and dry.
Apply an antifungal cream like canestan cream over the affected areas twice a day. Do not apply any other cream or oil over it .
Wear cotton undergarments so as to decrease sweating .
A fungal infection in this region may take ten to fourteen days to cure .
I am sure this treatment should help you.

However if the bleeding tends to persist or increase anytime in between, then you might need to be examined by a doctor in person to rule out hemorrhoids or any other problem.
But I would like to assure you that your symptoms do not look like any std.

Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Geetika Paul 2 hours later
Can canestan be used if im male. What about a cream called clotrimazole?
doctor
Answered by Dr. Geetika Paul 3 hours later
Brief Answer:
Take clotrimazole cream

Detailed Answer:
Yes you can use clotrimazole cream over the affected areas twice a day as told before.


Dr Geetika Paul
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,  

Recent questions on  Skin rash

doctor1 MD

My daughter was complaining of feeling sick yesterday and was coughing and acting like she wanted to throw up. She threw up a little last night and is still coughing today. She complained that her face was itchy and I noticed she developed a small rash on her cheek near her eye.

doctor1 MD

My 16 month old has an infected crack on his thumb from thumb sucking. It was red and swollen and had small rashy bumps around it. He received a Rocephin shot in the Dr. office and is now on Keflex for 10 days, this is day 3. The same time this infection appeared, he developed a rash on his feet and legs: red, raised bumps, that do not appear to be bothering him. The rash has now spread to his arms, hands, and face as well. He has also started to have freqent explosive diarrhea that has absolutely NO odor. Could all this be related to the infection? No fever, and the rash started prior to any antibiotic use.

doctor1 MD

I am a 50 yr old female. I have developed a a rash with about 5 pea sized bumps spread across my arm. The rash itches sometime but not all the time. Then this morning I started feeling nauseous and have been vomiting all day. I also get very dizzy when I stand like my equilibrium is off. What could be wrong?

doctor1 MD

Hi, doctor My daughter had her 5 year old vaccination on the 10 of January , after a couple of weeks I noticed a red rash on her legs and then her arms and the stomach, basically it spread all over her body except her face. I then took her to a pharmacist and he gave me a liquid form cortazan, medicine name is pre lone , it then started going away and as soon as she was running around and jumping up and down the jungle gyms did the rash come back really aggresively and now on her face it was very red, we then took her to a doctor and he told me she has a allergic reaction to something, but she has never had this before, I never changed her diet or the washing powder, it has been ever since the vaccination. The rash then started going away since giving her the medicine. But 3days now the rash has come back, it goes away and comes back and sometimes worse then the other times, but not as red, but itchy. Please help

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?